question-icon

What Causes Restlessness In A Diabetic?

default
Posted on Thu, 9 Nov 2017
Question: Hi Doctor
my mother 65 years of age is suffering from diabetes and is taking amaryl 1mg and glycomate 500 twice daily. her yesterday fasting sugar was 84 and then we have taken her some sugar.. post which her sugar was 284. today in the morning it's 115. fasting.
her blood pressure few days back was 110/70. she is also taking write 40mgand lipvas 10. enclong her blood test report done in August. earlier she was not taking dietary precaution but from last month she is taking a lot.
she is complaining lot is restlessness since last few days and not feeling like doing anything .please advise.
doctor
Answered by Dr. Saumya Mittal (1 hour later)
Brief Answer:
Suggestions

Detailed Answer:
Hi.
I am Dr Mittal.
I have read your message.
I think I can help.

Reading her reports , one finds that she has anemia. her hemoglobin is low, along with other indices. This in itself can cause fatigue and restlessness.
This suggests she needs medications for it.
Basically iron and vit b supplements. A simple dose of Dexorange or another simple supplement may help her.

Her sugars seem to be OK. Her hba1c is high. but that's a record of 3 months. so if her diet is now in control , the hba1c might improve on its own.

What we really need to see is whether her diet is controlled enough to reduce the dose of medication. a dose of medicine higher than the calories taken in will cause hypoglycaemia. That can cause restlessness. Fasting sugar of 84 is not hypoglycaemia, but it's lower side of normal.
Unfortunately, one set of sugar reading is not enough to suggest dose modification. As you have your self said , the second fasting sugar is above 100, as is the sugar mentioned in the report.

I would suggest monitoring the sugars further. Besides , test the sugar when she says she is restless. And if possible, test sugars at 3 AM . These are the commonest times you might find her to be hypoglycaemic. If found to have hypoglycaemia, dose of medications will need readjustment.

Best of luck.
Dr Mittal
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2895 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Restlessness In A Diabetic?

Brief Answer: Suggestions Detailed Answer: Hi. I am Dr Mittal. I have read your message. I think I can help. Reading her reports , one finds that she has anemia. her hemoglobin is low, along with other indices. This in itself can cause fatigue and restlessness. This suggests she needs medications for it. Basically iron and vit b supplements. A simple dose of Dexorange or another simple supplement may help her. Her sugars seem to be OK. Her hba1c is high. but that's a record of 3 months. so if her diet is now in control , the hba1c might improve on its own. What we really need to see is whether her diet is controlled enough to reduce the dose of medication. a dose of medicine higher than the calories taken in will cause hypoglycaemia. That can cause restlessness. Fasting sugar of 84 is not hypoglycaemia, but it's lower side of normal. Unfortunately, one set of sugar reading is not enough to suggest dose modification. As you have your self said , the second fasting sugar is above 100, as is the sugar mentioned in the report. I would suggest monitoring the sugars further. Besides , test the sugar when she says she is restless. And if possible, test sugars at 3 AM . These are the commonest times you might find her to be hypoglycaemic. If found to have hypoglycaemia, dose of medications will need readjustment. Best of luck. Dr Mittal